Missouri, 2012Drought in Missouri, October 1 to 31, 2012
October 1 to 31, 2012 · NWS SGF · 34 events in 34 counties and zones
A more active weather pattern occurred during the month of October with several rounds of appreciable rainfall. Drought conditions continued to slowly improve over portions of the Missouri Ozarks.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A more active weather pattern occurred during the month of October with several rounds of appreciable rainfall. Drought conditions continued to slowly improve over portions of the Missouri Ozarks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 30, 10:19 PM CST, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 30, 10:19 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 PM CDT SUN SEP 30 2012
...UPDATE TO AVIATION...
.DISCUSSION...
TONIGHT THROUGH WEDNESDAY.
A SPLIT UPPER LEVEL FLOW PATTERN OVER NORTH AMERICA CURRENTLY
DOMINATES THE WEATHER PATTERN TO A VERY LARGE EXTENT. STRONG RIDGING
OVER THE PACIFIC COAST AXIS TONIGHT INTO MONDAY WILL PUSH EASTWARD
AND FLATTEN OUT SOMEWHAT AS IT PROGRESSES EASTWARD OVER THE ROCKIES
AND INTO THE PLAINS STATES ON TUESDAY AND WEDNESDAY. THE NORTHERN
STREAM OF THE JET STAYS NORTH IN CANADA FOR THE SHORT TERM WHILE THE
SEASONABLY STRONG SOUTHERN BRANCH SUPPORTS A FAIRLY DYNAMIC CUTOFF
LOW OVER ARKANSAS INTO MONDAY. MODELS IN GOOD AGREEMENT WITH THIS
UPPER LEVEL LOW ELONGATING NORTHWARD OVER EASTERN MISSOURI INTO
ILLINOIS MONDAY NIGHT INTO TUESDAY AS UPPER RIDGING BEGINS TO PUSH
ITS WAY IN FROM THE HIGH PLAINS...IMPACTING ON THIS STATIONARY
CUTOFF. THIS CUTOFF LOW FINALLY DISRUPTS NORTHEASTWARD AND OPENS
INTO A TROF LATE TUESDAY NIGHT INTO EARLY WEDNESDAY AS IT IS KICKED
OUT TO THE NORTHEAST BY THE AFOREMENTIONED TRANSIENT RIDGE.
FOR THE MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS THE IMPACT OF
THIS CUTOFF LOW WILL BE RELATIVELY BENIGN AS MOST SHORTWAVE ENERGY
AND GULF MOISTURE STAYS TO OUR SOUTH. WE DO EXPECT INCREASED HIGH
CLOUDINESS OVER MOST OF SOUTHERN MISSOURI KEEPING MONDAY AND
TUESDAYS HIGH TEMPERATURES BELOW 70 ROUGHLY SOUTHEAST OF I-44
AND A CHANCE OF SCATTERED LIGHT RAINSHOWER ACTIVITY OVER THE FAR
SOUTHEASTERN OZARKS THROUGH TUESDAY.
TRANSIENT UPPER RIDGING WILL FINALLY PUSH INTO THE AREA ON
WEDNESDAY. SOUTHWESTERLY FLOW IN THE LOWER LEVELS WILL BRING WARMER
TEMPERATURES TO THE ENTIRE CWA WITH CLEARING SKIES OVER THE EASTERN
OZARKS. THIS PATTERN WILL ALLOW AFTERNOON HIGH TEMPERATURES TO REACH
WELL INTO THE 70S WITH A FEW READINGS IN THE LOWER 80S OVER FAR
SOUTHEASTERN KANSAS AND WESTERN MISSOURI.
THURSDAY INTO SUNDAY
FOR THE OUTLOOK PERIOD...GFS DISPLAYS A SHARPENING SHORTWAVE TROF
PASSING THROUGH THE CENTRAL ROCKIES WEDNESDAY NIGHT AND PUSHING INTO
THE CENTRAL PLAINS ON THURSDAY THEN EASTWARD INTO THE MIDDLE
MISSISSIPPI VALLEY ON THURSDAY. THIS UPPER TROF WILL PUSH A QUICK
MOVING SURFACE FRONT THOUGH THE AREA LATE THURSDAY INTO THURSDAY
NIGHT BUT WITH ONLY LIMITED LOWER LEVEL MOISTURE AVAILABLE DO NOT
EXPECT MUCH IN THE WAY OF QPF WITH MAX VALUES ON THE ORDER OR A
TENTH OF AN INCH. PUT ISOLATED THUNDER IN THE GRIDS AS GFS INDICATES
MUCAPE AND SURFACE CAPE VALUES UP TO 600 J/KG THURSDAY AFTERNOON AND
EVENING. FRIDAY INTO SATURDAY GFS DEVELOPS A BROAD UPPER LEVEL
VORTEX OVER EASTERN ONTARIO WITH ALMOST STRAIGHT NORTHERLY FLOW
PUSHING INTO THE NORTHERN PLAINS. THE CANADIAN MODEL POSES A VERY
SIMILAR SOLUTION AS THE GFS. THE ECMWF IS THE OUTLIER FOR THIS MODEL
RUN AS IT KEEPS MOST SHORTWAVE ENERGY SIGNIFICANTLY FURTHER
NORTH...ONLY PUSHING A VERY WEAK FRONT INTO THE AREA ON SATURDAY IN
A NEARLY ZONAL FLOW PATTERN.
GIVEN THE ABOVE PARAGRAPH...THE ONLY NOTABLE CHANGE TO REALLY
DISCUSS IS THAT WE WILL LIKELY SEE THE COOLEST TEMPERATURES OF THE
FALL SEASON THUS FAR OVER THE AREA WITH THE EVOLUTION OF THIS
PATTERN. THE DIFFERENCE BETWEEN THE GFS/CANADIAN AND ECMWF SOLUTION
IS REALLY TIMING. THE GFS/CANADIAN WILL BRING CANADIAN SURFACE HIGH
PRESSURE AND COLDER TEMPS TO THE AREA SATURDAY WITH
THE ECMWF HOLDING OFF INTO SUNDAY. EARLY MORNING LOW TEMPERATURES
WILL LIKELY REACH THE UPPER 30S TO NEAR 40 DEGREES ACROSS MUCH OF
THE AREA SUNDAY MORNING SO IT MAY BE TIME TO THINK ABOUT BRINGING
YOUR PLANTS INSIDE.
&&
.AVIATION...
FOR THE 06Z TAFS...VFR CEILINGS EXPECTED THROUGH THE PERIOD. WILL
HOWEVER CONTINUE TO SEE BKN/OVC SKIES AS UPPER LEVEL LOW SLOWLY
TRACKS EAST AND THEN STALLS ACROSS NORTHERN ARKANSAS THROUGH THE
PERIOD. BULK OF PRECIPITATION WILL REMAIN TO THE SOUTH AND EAST OF
THE LOW AND SHOULD NOT AFFECT ANY OF THE TERMINALS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 30, 6:46 PM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT SUN SEP 30 2012
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
746 PM CDT SUN SEP 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORM ACTIVITY WITH THE
PASSAGE OF A COLD FRONT THOUGH THE AREA THURSDAY INTO THURSDAY
NIGHT AND POSSIBLY AGAIN ON SATURDAY. NO SEVERE WEATHER IS
EXPECTED WITH EITHER SYSTEM AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
Drought, Barry
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Barry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.710, -93.829 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Severe Drought (D2) to Extreme Drought (D3) throughout the month of October. The COOP station near Washburn reported 4.36 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Barton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Barton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.502, -94.347 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Lamar reported 4.53 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Benton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.295, -93.288 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Truman Dam reported 2.20 of rainfall for the month of October. The COOP station near Cole Camp reported 3.29 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Camden
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Camden forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The KVIH ASOS station near Vichy reported 3.10 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Cedar
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cedar forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.724, -93.857 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Stockton Dam reported 2.32 of rainfall for the month of October. The COOP station near El Dorado Springs reported 4.26 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Christian
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Christian forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.970, -93.189 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Ozark reported 4.81 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Dade
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Dade forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.432, -93.850 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Dadeville reported 2.40 of rainfall for the month of October. The COOP station near Greenfield reported 3.15 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Dallas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Buffalo reported 2.46 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Dent
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Dent forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Salem reported 4.68 of rainfall for the month of October. The COOP station near Montauk State Park reported 4.14 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Douglas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.933, -92.499 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Ava reported 0.18 of rainfall for the month of October. The COOP station near Vanzant reported 0.00 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Greene
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Ash Grove reported 4.05 of rainfall for the month of October. The Springfield ASOS reported 4.29 of rainfall for the month of October. The city of Springfield water storage climbed to near 75% by the end of the month. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Hickory
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hickory forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Pomme De Terre Dam reported 2.58 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Howell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Howell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.774, -91.886 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The West Plains ASOS reported 3.14 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Jasper
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jasper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.204, -94.341 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Carthage reported 3.89 of rainfall for the month of October. The Joplin ASOS reported 4.63 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Laclede
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Laclede forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Lebanon reported 3.65 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Lawrence
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.106, -93.833 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Miller reported 4.23 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Maries
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Maries forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.162, -91.925 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The Vichy-Rolla ASOS reported 3.10 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, McDonald
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McDonald forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.629, -94.348 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Severe Drought (D2) to Extreme Drought (D3) throughout the month of October. The COOP station near Anderson reported 5.06 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Miller
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Miller forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.215, -92.428 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Eldon reported 4.19 of rainfall for the month of October. The COOP station near Iberia reported 3.16 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Morgan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.424, -92.886 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The Vichy-Rolla ASOS reported 3.10 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Newton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Extreme Drought (D3) throughout the month of October. The COOP station near Diamond reported 4.28 of rainfall for the month of October. The COOP station near Neosho reported 6.59 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Oregon
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Oregon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.687, -91.403 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The West Plains ASOS reported 3.14 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Ozark
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Ozark forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.649, -92.445 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Dora reported 3.55 of rainfall for the month of October. The COOP station near Tecumseh reported 3.68 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Phelps
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Phelps forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Rolla reported 3.16 of rainfall for the month of October. The Vichy-Rolla ASOS reported 3.10 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Polk
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Bolivar reported 2.39 of rainfall for the month of October. The COOP station near Morrisville reported 2.16 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Pulaski
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Fort Leonard Wood reported 3.80 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Shannon
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Shannon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Eminence reported 2.26 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, St. Clair
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- St. Clair forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.037, -93.776 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Appleton City reported 2.88 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Stone
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Stone forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.747, -93.456 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Galena reported 2.74 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Taney
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Taney forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Branson reported 4.09 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Texas
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Texas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Houston reported 4.08 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Vernon
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Vernon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.851, -94.342 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Horton reported 3.11 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Webster
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Webster forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Marshfield reported 4.79 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
Drought, Wright
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Wright forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
The U.S Drought Monitor continued to report Moderate Drought (D1) to Severe Drought (D2) throughout the month of October. The COOP station near Hartville reported 4.14 of rainfall for the month of October. This is a continuation of the drought that began across the region in June. The loss and damage estimates will be included in August's storm data section for the entire drought event.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Nebraska, October 1 to 31, 2012$119 million · 24 events
- Drought in Texas, October 1 to 31, 2012$120 million · 20 events
- Drought in Illinois, October 1 to 31, 2012$178 million · 8 events
- Drought in Texas, October 1 to 31, 2012$50 million · 24 events
- Drought in Kansas, October 1 to 31, 2012$20 million · 6 events
- Drought in Oklahoma, October 1 to 31, 2012$10 million · 3 events
- Tornadoes and Flash Flood in Tennessee, October 1 to 2, 2012$55,000 · EF1 · 7 events
- Drought in Iowa, October 1 to 13, 201251 events
- Drought in Oklahoma, October 1 to 31, 201248 events
- Flash Flooding and Damaging Winds in Georgia, October 1 to 2, 2012$45,000 · 50 kt wind · 7 events
- Drought in Arkansas, October 1 to 31, 201237 events
- Drought in Missouri, October 1 to 31, 201233 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411976, 411977, 411978, 411979, 411980, 411981, 411982, 411983, 411984, 411985, 411987, 411988, 411989, 411990, 411991, 411992, 411993, 411994, 411995, 411996, 411997, 411998, 411999, 412000, 412001, 412002, 412003, 412004, 412005, 412006, 412007, 412008, 412009, 412010.